MAUDE Adverse Event Report: PHILIPS VOLCANO 1.8 MM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO 1.8 MM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P18130K
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient id are unsuccessful.Facility declined to provide the information.Attempts to obtain the patient information were made via email.All reasonably known patient information is included in this report.Additional information obtained indicated manufacture¿s catheter device performed as intended.Target lesion was anterior tibial (at).The physician observed the manufacture¿s catheter was sticking when backing the device off another manufacture¿s support wire.Physician utilized fluoroscopy to see what was occurring at the device tip and found the tip of the support wire had detached from its shaft.The wire shaft (distal portion) appeared twisted and tangled.The physician attempted to keep the catheter being used on to removed device over wire; however, wire twisted on itself and made this impossible, causing physician to have to remove wire and device together the tip of the wire remains in the at vessel.Procedure was completed using a new wire from another manufacturer.Angioplasty was performed.Patient was discharged as expected.Condition ¿normal.¿ outcome of the procedure was noted as good results to vessel; however, tip of the wire remains in the patient.The implant or explant dates are not applicable to this device.Concomitant medical products: no information available.Both the manufacture¿s catheter and the guidewire were returned.The guidewire was returned to its manufacturer.Visual and microscopic inspection, and functional testing were performed on the returned device.Both the manufacture¿s catheter and handle were undamaged.No failure was detected.The probable cause for the guidewire damage is due to excessive rotations in the same direction.This was most likely caused when proper guidewire management is not performed.To prevent guidewire rotation during atherectomy, the user must lock the wire using the provided wire clip with torquer this prevents wire rotation whenever the catheter is activated.The guidewire clearly shows evidence of excessive rotation.The ifu states: ¿precaution: verify that the proximal end of the guidewire is secured within the torquer when the handle is on.Failure to do so may result in guidewire rotation and/or loss of position within the vessel.¿ the manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
During a planned therapeutic peripheral procedure, the manufacture¿s catheter device became difficult to remove over the support guidewire.[physician] stepped on fluoro, tip of wire was detached from shaft of wire.The distal shaft of wire was twisted on itself.A portion of another manufacture¿s guidewire remains in the patient.This adverse event (ae) is being submitted because the manufacture¿s device is a concomitant device in use when the ae of tip separation from another manufacture¿s device occurred.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.(b)(6).
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct inadvertent omissions and corrections in the initial report submission.

Brand Name
1.8 MM PHOENIX ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8725529
Report Number2939520-2019-00042
Device Sequence Number1859835
Product Code MCW
UDI-Device Identifier00845225002619
UDI-Public(01)00845225002619(17)201031(10)10081809
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K140944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberP18130K
Device Catalogue Number400-0200.290
Device Lot Number10081809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date06/22/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH.014 SUPPORT WIRE.014 WIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age86 YR
Patient Weight68
Date Report Sent to FDA01/01/2005